Thursday, Teva Pharmaceuticals announced a recall of additional losartan tablets due to a cancer risk.
Losartan is commonly used to treat high blood pressure, and the same impurity behind a previous recall, N-methylnitrosobutyric acid, was discovered in this round of tablets.
While Teva hasn’t received any reports of adverse reactions due to the cancer risk, the company said the risk could occur after long-term use of the tablets.
Affected tablets include:
- 25 mg losartan potassium pills, light-green in color, film-coated, teardrop-shaped, with “LK 25” on one side and “>” on the other side
- 100 mg losartan potassium pills, dark green, film-coated, oval-shaped, with “LK 100” on one side and “>” on the other side
The tablets were sold to Golden State Medical Supply, who then packaged and sold the tablets under the Golden State brand.
The FDA advises patients taking the tablets to continue taking them and contact their pharmacist, physician, or medical provider for advice. The risk of harm to a patient’s health is likely higher if the medicine is stopped abruptly, the agency added.
Medical-related questions, reports of adverse reactions, or quality issues about affected products should be directed to Teva Medical Information by email at email@example.com or by phone at (888) 838-2872, option 3, then option 4. Operators are available to take live calls from 9 a.m.-5 p.m. Monday-Friday, with voicemail available at all times.
The FDA said adverse events or other problems should also be reported to the FDA’s MedWatch Adverse Event Reporting program online, or by calling (800) 332-1088 to request a form. The form should be completed and either returned to the address on the pre-addressed form or submitted by fax to (800) FDA-1088.
For a full list of recalled lots and return instructions, click here.